Doctor insights on:
Does Abilify Cause Weight Gain Or Loss
Not known: The exact mechanism as to how Abilify (aripiprazole) causes weight gain is not known and may vary from person to person. It could cause a lack of feeling full (lack of satiety) or cause an increase craving for sweets or food in general. The only way to combat it without taking another med is to limit your portion size and eat foods that are healthy for you. Also exercise. I wish i could give you more detail.. ...Read more
Abilify (aripiprazole): The reason for weight gain w atypical antipsychotics isn’t fully understood. It can negatively impact glucose metabolism w ^’ed risk for Type II Diabetes Mellitus. Dyslipidemia may also occur . Abdominal Obesity may occur which in turn may ^ risk for insulin resistance. ...Read more
I want to know which of these drugs is less likely to cause weight gain: aripiprazole or ziprasidone.
Medication effects: I understand your desire to lose weight. Both Aripiprazole (Abilify) and Ziprasidone(Geodon) are antipsychotic medications. Aripiprazole is more likely to cause weight gain than Ziprasidone. Thank you for informing about Depression. Depression and Hypothyroidism can also cause weight gain. Discuss with Psychiatrist Diagnosis -depression or Psychosis, Medications needed and side effects; Therapy. ...Read more
Is Abilify (aripiprazole) weight neutral or does it cause weight gain? I have been reading so many horror stories. Worried I am going to gain.
I take Abilify (aripiprazole) for 5 years. I have8 gained 40 lbs and still gaining. Could Abilify (aripiprazole) cause weight gain? I eat right and exercise, cant lose any lbs.
Yes: This is one of the known side effects. There are options. discuss this problem with your doctor. ...Read more
Lexapro Abilify (aripiprazole) + wt: Lexapro can cause weight gain. It is generally not an early effect. Ssri related weight gain tends to come on after six months to a year of use. However, Abilify (aripiprazole) can cause weight gain. Of the two that would indeed be the more likely culprit. Do not stop any of your medication without discussing it with your prescribing physician first. Best wishes. ...Read more
Does Zoloft or Abilify (aripiprazole) typically cause weight gain? I'm worried my extra few lbs are from the meds. 150mg Zoloft and 8 mg Abilify (aripiprazole)
Weight gain on meds: There can be weight gain which is due to a variety of factors: slowed metabolism and increased hunger (esp from abilify) keep track of your weight and exercise. Its easier to avoid wt gain if you pay attention than it is to lose later. Depression is not a good way to lose wt. ...Read moreSee 2 more doctor answers
Is there a medication comparable to Abilify (aripiprazole) to treat bipolar disorder that doesn't cause weight gain?
Potentially Yes: Ability does not cause weight gain with the same frequency as some other meds. There are similar meds that may be less likely to contribute to weight gain, such as saphris (asenapine) or geodon. There are is also another class of meds, the anticonvulsants, which are used fir bipolar disorder and which may not cause a problem with weight. Not everyone will experience the same side effects with the same med. ...Read moreSee 2 more doctor answers
- Talk to a doctor live online for free
- Does paxil cause weight gain or loss?
- Does sertraline cause weight gain or weight loss?
- Does stress cause weight gain or weight loss?
- Ask a doctor a question free online
- Does trazodone cause weight gain or loss?
- Does lexapro cause weight gain or loss?
- Does synthroid cause weight loss or weight gain?
- Does effexor cause weight gain or weight loss?
- Talk to a psychiatrist online for free